Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

87 year old. Having shoulder pain and feeling dizzy. Symptoms of heart attack?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
my husvand is 87 and shoveled snow and then had pain the next day in his shoulder. The next day he was very dizzy, which he has every morning and does an excerise for it, and is OK then. but that morning it was very bad and lasted all day, and some the next day. Could this be a XXXXXXX of heart attack? my e-mail is YYYY@YYYY
Last night he felt sick and had the dirarrhea. He had more this morning.
should I take him to the doctor right away or wait to see how he feels later to day?
Posted Thu, 18 Apr 2013 in Heart Attack
Answered by Dr. Prasad Akole 36 minutes later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

This does not look like a typical heart attack.

Does he have any sweating, nausea, vomiting, palpitations?
He is at high risk for a heart attack, though.
Is he feverish? Does he have abdominal pain, blood in stools?
Diarrhoea is unrelated to heart.
Pain in the chest could be muscular due to shoveling.
If he is in the course of developing gastro-enteritis, it could be due to gastritis.

I would advise him to be evaluated in the ER or a clinic to look for all these possibilities, as he has high risk factors.
He needs detailed labs and an EKG.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this query.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor